Kansas, 2019Flash Flood and Hail in Kansas, August 17 to 18, 2019
August 17 to 18, 2019 · NWS ICT · 29 events in 8 counties and zones
Very few locations were spared from the severe storms that moved across the area at various times the 17th and 18th. Winds up to 70 mph and hail to golf ball size were noted along with locations of very heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very few locations were spared from the severe storms that moved across the area at various times the 17th and 18th. Winds up to 70 mph and hail to golf ball size were noted along with locations of very heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 16, 10:53 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 16, 10:53 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1153 PM CDT Fri Aug 16 2019
.SHORT TERM...(This evening through Monday night)
Issued at 259 PM CDT Fri Aug 16 2019
Surface outflow boundary pushed into northern Oklahoma this
morning with a mesoscale induced pressure perturbation
resulting in brisk southerly flow early this afternoon over
south central Kansas. Diurnal heating and low level moisture
return along the western portion of the weakening/diffuse
boundary over north central Oklahoma into south central Kansas
could be a brief focus for isolated severe convection early this
evening, though still quite a bit of inhibition to overcome north
of the state line. Otherwise, the focus overnight is expected to
along/north of the main synoptic front oriented W-E across the
mid-portion of Kansas. Moist, unstable upslope flow across the
high Plains is expected to foster a complex of storms which should
roll eastward across portions of central and eastern Kansas
overnight. Elevated moisture transport will ramp up on the
nocturnal low level jet across central Kansas along/north of the
I-70 corridor where shear/instability combo will support strong to
severe storms posing mainly a strong/damaging wind risk.
Surface boundary will remain across the area over the weekend,
augmented by convection. Gradual warming aloft and weaker forcing
will result in somewhat more conditional chances for convection.
However, with ample diurnal instability and modest shear will
still keep a risk for a few severe storms in the forecast. Heat
indices will creep up over the next few days, likely flirting with
the 105 degree advisory criteria by Sunday and Monday.
Darmofal
.LONG TERM...(Tuesday through Friday)
Issued at 259 PM CDT Fri Aug 16 2019
Upper ridge will amplify over the Rockies through the middle of
next week. It is questionable how far south a weak frontal
boundary will be able to drop south across Kansas by Tuesday night
or Wednesday. A bit stronger flow off the Pacific looks to break
down the western ridge later in the week. Rather hot still on
Tuesday with subtle cooling/less hot temperatures for Wednesday
and Thursday with only slight/conditional precip chances.
KED
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1149 PM CDT Fri Aug 16 2019
Storms have rapidly developed across much of central & northern Kansas
late this evening. The most likely TAF sites to be impacted are
KRSL, KGBD and KSLN through 09-10Z where some IFR or transient
LIFR will be possible as well as strong or damaging winds and
large hail with the strongest activity. After a lull through the
morning/early afternoon hours storms may redevelop on Sat aftn-
evebubg but confidence in the details remains fairly low at this
time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 74 95 73 96 / 30 20 20 10
Hutchinson 71 94 72 95 / 40 20 20 0
Newton 72 93 73 94 / 40 20 20 10
ElDorado 73 93 73 94 / 30 30 20 20
Winfield-KWLD 76 95 75 96 / 20 20 20 10
Russell 66 92 68 93 / 60 20 10 0
Great Bend 68 93 69 94 / 50 20 10 0
Salina 69 93 72 94 / 60 20 20 10
McPherson 70 93 71 94 / 50 20 20 10
Coffeyville 75 93 76 94 / 20 20 20 20
Chanute 73 92 74 93 / 40 30 30 30
Iola 72 92 73 93 / 40 30 30 30
Parsons-KPPF 74 92 75 93 / 30 20 20 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...KED
LONG TERM...KED
AVIATION...MWM
Hazardous weather outlook, Aug 16, 9:45 PM CST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1045 PM CDT Fri Aug 16 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-172100-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1045 PM CDT Fri Aug 16 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Scattered to numerous thunderstorms are expected to impact portions
of central Kansas after midnight. The main threats will be damaging
straight-line winds to 70 mph and large hail up to golf-ball size.
Locally heavy rainfall could also lead to minor lowland flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Chances for thunderstorms will continue through the weekend with the
best chances along and east of a Salina to Wichita to Arkansas City
line. Strong to severe storms will be possible, mainly across the
Flint Hills into southeast Kansas.
Heat indices will hover around 100 degrees on Saturday afternoon
across much of south central and southeast Kansas. Heat indices will
range from 100 to 105 degrees across south central and southeast
Kansas on Sunday afternoon and across the entire area on Monday and
Tuesday afternoons. A heat advisory will likely be needed for
portions of the area in the Sunday through Tuesday time frame.
Slight chances for thunderstorms will exist across portions of the
area Tuesday night through Friday. While a few strong storms and
some with heavy rainfall will be possible, the risk for organized
severe weather appears low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is a remote possibility early this evening across
south central Kansas and overnight across central Kansas.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 16, 10:51 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
1151 PM CDT Fri Aug 16 2019
KSZ033-049-170530-
Lincoln KS-Saline KS-
1151 PM CDT Fri Aug 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Lincoln County in central Kansas...
Saline County in central Kansas...
* Until 1230 AM CDT.
* At 1149 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles south of Hunter, or 13 miles
northwest of Lincoln...moving east at 15 mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with this storm.
* Locations impacted include...
Salina, Lincoln, Sylvan Grove, Brookville, Beverly, New Cambria,
Barnard, Glendale, Ash Grove, Westfall, Salina Airport and Kipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Kansas.
LAT...LON 3922 9793 3896 9793 3896 9738 3877 9738
3872 9792 3888 9793 3887 9848 3921 9847
TIME...MOT...LOC 0451Z 254DEG 15KT 3915 9835
METZGERSpecial weather statement, Aug 16, 10:53 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
1153 PM CDT Fri Aug 16 2019
KSZ071-072-095-096-170545-
Wilson KS-Woodson KS-Neosho KS-Allen KS-
1153 PM CDT Fri Aug 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Wilson County in southeastern Kansas...
Woodson County in southeastern Kansas...
Northern Neosho County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 1245 AM CDT.
* At 1151 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Neosho Falls, or 8 miles
northwest of Iola...moving east at 20 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Chanute, Iola, Humboldt, Yates Center, La Harpe, Gas, Moran,
Buffalo, Neosho Falls, Savonburg, Elsmore, Stark, Mildred, Bassett,
Petrolia, Rose, Chanute Airport, Iola Airport and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3762 9509 3766 9584 3804 9586 3804 9508
TIME...MOT...LOC 0453Z 277DEG 19KT 3800 9552
METZGER
Special weather statement, Aug 16, 11:53 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
1253 AM CDT Sat Aug 17 2019
KSZ032-170630-
Russell KS-
1253 AM CDT Sat Aug 17 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Russell County in central Kansas...
* Until 130 AM CDT.
* At 1251 AM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall near
Russell...moving east at 20 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Russell, Lucas, Gorham, Dorrance, Bunker Hill, Wilson State Park,
Wilson Lake and Russell Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Kansas.
LAT...LON 3886 9902 3901 9903 3911 9850 3881 9850
TIME...MOT...LOC 0553Z 265DEG 18KT 3893 9881
MCGUIRE
Special weather statement, Aug 17, 12:03 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
103 AM CDT Sat Aug 17 2019
KSZ082-083-091-092-170630-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
103 AM CDT Sat Aug 17 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Sumner County in south central Kansas...
Southern Sedgwick County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 130 AM CDT.
* At 100 AM CDT...National Weather Service meteorologists were
tracking strong winds from a collapsing thunderstorm.
wind gusts up to 55 mph will be possible and the temperature may
briefly rise into the upper 80s or low 90s.
* Locations impacted include...
Wellington, Mulvane, Clearwater, Anthony, Belle Plaine, Harper,
Conway Springs, Caldwell, Oxford, Argonia, Norwich, South Haven,
Geuda Springs, Viola, Mayfield, Milan, Spivey, Bluff City, Danville
and Freeport.
LAT...LON 3702 9821 3752 9822 3752 9716 3701 9715
TIME...MOT...LOC 0602Z 221DEG 13KT 3738 9735
MCGUIRE
Local storm report, Aug 17, 12:18 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
118 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND GST 4 N WELLINGTON 37.32N 97.39W
08/17/2019 M61 MPH SUMNER KS AWOS
&&Local storm report, Aug 17, 12:33 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND GST 4 N WELLINGTON 37.33N 97.39W
08/17/2019 M62 MPH SUMNER KS AWOS
&&Event by event
19 thunderstorm wind, 7 heavy rain, 2 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Russell
- When
- August 17, 12:36 AM CST to 12:37 AM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.870, -98.820
The wind was recorded at the ASOS station KRSL Russell Municipal airport.
Thunderstorm Wind, Russell
- When
- August 17, 1:25 AM CST to 1:26 AM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.870, -98.820
Another wind speed recorded at KRSL Russell Municipal airport.
Heavy Rain, Ellsworth
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- Ellsworth County, 6.78 mi NNW of Holyrood
- Reported by
- CoCoRaHS
- Coordinates
- 38.670, -98.450
This was a 24 hour total.
Heavy Rain, McPherson
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- McPherson County, 4.39 mi W of Mc Pherson Arpt
- Reported by
- CoCoRaHS
- Coordinates
- 38.340, -97.760
This was a 24 hour total.
Heavy Rain, Rice
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- Rice County, 0.54 mi E of Little River
- Reported by
- Trained Spotter
- Coordinates
- 38.400, -98.010
This was a 24 hour total.
Heavy Rain, Rice
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- Rice County, 4.8 mi WNW of Little River
- Reported by
- CoCoRaHS
- Coordinates
- 38.430, -98.100
This was a 24 hour total.
Heavy Rain, Russell
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- Russell County, 1.75 mi SW of Russell
- Reported by
- CoCoRaHS
- Coordinates
- 38.860, -98.870
This was a 24 hour total.
Heavy Rain, Russell
- When
- August 17, 6:00 AM CST to August 18, 6:00 AM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Reported by
- ASOS
- Coordinates
- 38.870, -98.820
This was a 24 hour total.
Thunderstorm Wind, Montgomery
- When
- August 17, 6:28 AM CST to 6:29 AM CST
- Where
- Montgomery County, Cherryvale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -95.550
Widespread wind damage was reported across town. Numerous trees, power poles, and power lines were downed. Some of the branches fell on cars and fences.
Heavy Rain, McPherson
- When
- August 17, 9:00 AM CST to August 18, 9:00 AM CST
- Where
- McPherson County, 4.39 mi W of Mc Pherson Arpt
- Reported by
- CoCoRaHS
- Coordinates
- 38.340, -97.760
This was a 24 hour total.
Thunderstorm Wind, Russell
- When
- August 17, 8:45 PM CST to 8:46 PM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 38.870, -98.820
Official wind gust recorded at Russell Municipal Airport.
Thunderstorm Wind, Rice
- When
- August 17, 9:36 PM CST to 9:37 PM CST
- Where
- Rice County, 1.08 mi W of Geneseo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -98.170
Winds were estimated to be between 55 and 60 mph.
Thunderstorm Wind, McPherson
- When
- August 17, 10:00 PM CST to 10:01 PM CST
- Where
- McPherson County, 6.93 mi S of Windom
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 38.280, -97.910
Numerous tree limbs were blown down across town.
Thunderstorm Wind, Saline
- When
- August 17, 10:20 PM CST to 10:21 PM CST
- Where
- Saline County, 1.75 mi NW of Gypsum
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.720, -97.440
This report was via the Kansas Mesonet.
Thunderstorm Wind, Russell
- When
- August 17, 10:23 PM CST to 10:24 PM CST
- Where
- Russell County, (Rsl)russell Muni Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 38.870, -98.820
KRSL officially measured the 55 knot wind gust.
Thunderstorm Wind, McPherson
- When
- August 17, 10:35 PM CST to 10:36 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.370, -97.660
This was relayed via a KDOT mesonet station.
Thunderstorm Wind, Harvey
- When
- August 17, 10:56 PM CST to 10:57 PM CST
- Where
- Harvey County, 3.5 mi N of Newton Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 38.100, -97.270
Two trains derailed near Walton. Ninety rail cars were derailed on one train and fifty cars were derailed on the other. Many of the cars were double stacked. All cars were empty.
Hail, Rice
- When
- August 17, 10:58 PM CST to 10:59 PM CST
- Where
- Rice County, Lyons
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.350, -98.200
Thunderstorm Wind, Harvey
- When
- August 17, 11:07 PM CST to 11:08 PM CST
- Where
- Harvey County, 0.88 mi NE of Newton Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 38.060, -97.270
Official measurement from the Newton airport.
Thunderstorm Wind, Rice
- When
- August 17, 11:15 PM CST to 11:16 PM CST
- Where
- Rice County, 2.13 mi NE of Little River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -97.990
Reported via trained spotter.
Thunderstorm Wind, Butler
- When
- August 17, 11:45 PM CST to 11:46 PM CST
- Where
- Butler County, 1.09 mi E of El Dorado Res
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.870, -96.800
Winds of 70 mph were reported at El Dorado Lake.
Thunderstorm Wind, Butler
- When
- August 17, 11:46 PM CST to 11:47 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado Res
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.870, -96.810
Large trees were blown down across all of El Dorado Lake.
Thunderstorm Wind, McPherson
- When
- August 17, 11:48 PM CST to 11:49 PM CST
- Where
- McPherson County, 0.88 mi SW of Lindsborg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.570, -97.680
Numerous trees were reported as being down in Lindsborg.
Thunderstorm Wind, Butler
- When
- August 18, 12:04 AM CST to 12:05 AM CST
- Where
- Butler County, 4.46 mi SSW of Cassoday
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.970, -96.660
Thunderstorm Wind, Butler
- When
- August 18, 12:12 AM CST to 12:13 AM CST
- Where
- Butler County, 7.64 mi SSW of Cassoday
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -96.690
Relayed via a trained spotter.
Hail, Butler
- When
- August 18, 12:25 AM CST to 12:26 AM CST
- Where
- Butler County, 2.14 mi SSE of El Dorado Res
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.840, -96.810
The hail was reported at El Dorado Lake.
Thunderstorm Wind, Butler
- When
- August 18, 12:30 AM CST to 12:31 AM CST
- Where
- Butler County, 0.69 mi S of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.710, -97.130
An 8 inch diameter tree limb fell down onto a car.
Thunderstorm Wind, Butler
- When
- August 18, 12:30 AM CST to 12:31 AM CST
- Where
- Butler County, 0.88 mi SW of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.710, -97.140
A fence was blown over at 13th and Andover road.
Flash Flood, Rice
- When
- August 18, 2:21 AM CST to 7:00 AM CST
- Where
- Rice County, 0.91 mi NE of Little River to 3.15 mi S of Little River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.409, -98.008
Water was reported over numerous roads with many being impassable.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in American Samoa, August 17, 20192 deaths · 1 event
- Tornado and Hail in Iowa, August 17, 2019$685,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Minnesota, August 17, 2019$295,000 · EF1 · 13 events
- Heat in Texas, August 17 to 21, 20197 injured · 46 events
- Hail and Damaging Winds in South Dakota, August 17, 2019$103,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Pennsylvania, August 17, 20191 injured · $69,000 · 1 in hail · 20 events
- Damaging Winds in Vermont, August 17, 2019$140,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in New York, August 17, 2019$85,000 · 1 in hail · 14 events
- Flash Flooding in New York, August 17, 2019$150,000 · 2 events
- Damaging Winds in Pennsylvania, August 17 to 18, 2019$33,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2019$35,000 · 1.5 in hail · 7 events
- Heavy Rain in Iowa, August 17 to 18, 201927 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852063, 852065, 852037, 852038, 852044, 852046, 852047, 852048, 852051, 852049, 852066, 852067, 852052, 852068, 852070, 852071, 852054, 852033, 852072, 852073, 852074, 852056, 852057, 852075, 852076, 852035, 852060, 852061, 852032.